Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 226, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 30, 2021, 7:18 PM CDT for Decatur County, Rawlins County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 7:18 PM CDT (00:18 UTC)
- Expired
- Aug 30, 2021, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Rawlins County, KS
The radar
The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 18.9
The text
As transmitted.
481
WUUS53 KGLD 310018
SVRGLD
KSC039-153-310100-
/O.NEW.KGLD.SV.W.0226.210831T0018Z-210831T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
718 PM CDT Mon Aug 30 2021
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Eastern Rawlins County in northwestern Kansas...
Decatur County in northwestern Kansas...
* Until 800 PM CDT.
* At 718 PM CDT, a severe thunderstorm was located 4 miles south of
Ludell, or 4 miles east of Atwood, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oberlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3966 10122 3991 10117 3994 10020 3959 10036
TIME...MOT...LOC 0018Z 274DEG 29KT 3979 10096
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TT4 follow-up statements
402 WWUS53 KGLD 310030 SVSGLD Severe Weather Statement National Weather Service Goodland KS 730 PM CDT Mon Aug 30 2021 KSC039-153-310100- /O.CON.KGLD.SV.W.0226.000000T0000Z-210831T0100Z/ Rawlins KS-Decatur KS- 730 PM CDT Mon Aug 30 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN RAWLINS AND DECATUR COUNTIES... At 730 PM CDT, a severe thunderstorm was located 8 miles southeast of Ludell, or 11 miles east of Atwood, moving east at 35 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Oberlin, Atwood, Herndon, Ludell, Dresden and Kanona. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3965 10114 3991 10097 3994 10020 3959 10036 TIME...MOT...LOC 0030Z 274DEG 29KT 3978 10083 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ TT
470
WWUS53 KGLD 310040
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
740 PM CDT Mon Aug 30 2021
KSC039-153-310100-
/O.CON.KGLD.SV.W.0226.000000T0000Z-210831T0100Z/
Rawlins KS-Decatur KS-
740 PM CDT Mon Aug 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN RAWLINS AND DECATUR COUNTIES...
At 740 PM CDT, a severe thunderstorm was located 9 miles south of
Herndon, or 10 miles west of Oberlin, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oberlin, Herndon, Dresden and Kanona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3964 10107 3991 10091 3994 10020 3959 10036
TIME...MOT...LOC 0040Z 274DEG 29KT 3977 10072
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TT859
WWUS53 KGLD 310050
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
750 PM CDT Mon Aug 30 2021
KSC039-153-310100-
/O.CON.KGLD.SV.W.0226.000000T0000Z-210831T0100Z/
Rawlins KS-Decatur KS-
750 PM CDT Mon Aug 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN RAWLINS AND DECATUR COUNTIES...
At 749 PM CDT, a severe thunderstorm was located 6 miles southwest of
Oberlin, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oberlin, Herndon, Dresden and Kanona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3963 10100 3991 10082 3994 10020 3959 10036
TIME...MOT...LOC 0049Z 274DEG 29KT 3976 10062
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TT978
WWUS53 KGLD 310101
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
801 PM CDT Mon Aug 30 2021
KSC039-153-310109-
/O.EXP.KGLD.SV.W.0226.000000T0000Z-210831T0100Z/
Rawlins KS-Decatur KS-
801 PM CDT Mon Aug 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RAWLINS AND
DECATUR COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. A new severe
thunderstorm warning has been issued for Decatur County until 830pm
central time to replace the previous warning.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Goodland.
Remember, a Severe Thunderstorm Warning still remains in effect for
Decatur County until 830pm central time
LAT...LON 3963 10100 3991 10082 3994 10020 3959 10036
TIME...MOT...LOC 0059Z 274DEG 29KT 3976 10055
$$
TTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 6:32 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 30, 6:32 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Goodland KS 532 PM MDT Mon Aug 30 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 327 PM MDT Mon Aug 30 2021 Across the Tri State area this afternoon, hot conditions have returned to the region. Temps as of 200 PM MDT are 90s area-wide. The region does lie east of a low/trough currently over eastern Colorado. Gradient tight thru the day from the south with areas seeing gusts over 30 mph at times especially spots close to the CO/KS border. For the remainder of today into this evening, the main wx focus will be on the potential for strong to severe storms first off, then the potential for isolated fires due to the strong winds in spots and dry conditions area-wide. There has been one fire already south of Russell Springs. There are already showers/convection starting up along the low/boundary in eastern Colorado. This activity is slowly working eastward into better instability, so expect storms to pick up in intensification over the next hour or so. Current activity is fairly close to the latest HRRR run showing the current line tracking east-southeast thru about 03z-04z Tuesday before lifting out of the area. Area of focus remains along and north of the Interstate. With models showing inverted-V soundings, looking for wind to be the main threat, but not ruling out some large hail and heavy rainfall as well due to potential slow movers. Going into Tuesday and Wednesday, upper ridge in place over the central portion of the country, with mainly surface trough to the west and high pressure east. Hot conditions are expected during the 2-day period and with no precipitation during the afternoon hours, fire wx concerns crop up. Please refer to the Fire wx section below. Models do hint at amplification of the upper ridge midweek with some eastward movement late in the day. This will allow a shortwave to lift thru the area overnight. Based on the current track west- northwest zones will have best chances for convection. For temps, little change from previous guidance/forecast. Both Tuesday and Wednesday will have highs in the mid to upper 90s. Overnight lows for tonight into Tuesday night, mid 50s west to mid 60s east. For Wednesday night, mid 60s west to lower 70s east. Please refer to the Climate section below for info on potential records for Tuesday. For heat indices, with both days expected to be fairly dry, the lower RH will allow for indices to be at or below forecasted highs. Highest numbers east. There could be a few isolated spots approaching the 100F mark. .LONG TERM...(Thursday through Monday) Issued at 305 PM MDT Mon Aug 30 2021 At the beginning of the long-term period, model guidance shows the CWA having a southwesterly flow as it is underneath the inflection point of an upper air trough-ridge pattern on Thursday. Going into Friday, the Canadian low controlling the trough is expected to move eastward into central Canada and push the ridge to the east with an upper air high over the south-central CONUS region. By Friday evening, models show the CWA beginning to turn more westerly with a split flow off to the west. Long term model scenarios for the upper air pattern begin to show some differences beginning on Saturday. The GFS shows the CWA having its flow controlled by the subtropical ridge portion of the jetstream which makes it westerly due to along with a possible shortwave trough moving across the CWA on Saturday evening. The GFS shows a similar pattern on Sunday with a trough forming in the southwestern CONUS. On Monday, the GFS depicts a low developing in central Canada during the day pushing a trough down over the Northern Plains region by Monday night. The ECMWF shows a similar Saturday pattern to the GFS however with an upper air low developing over southern CA. On Sunday, the low cuts off allowing a large ridge to move over the western CONUS turning the flow over the CWA northwesterly. Going into Monday, the CWA's flow aloft stays northwesterly underneath the ridge as the low stays out west off the coast of CA. Both long-term scenarios do not appear to be favored over the other, so this situation will be monitored in future runs for better consistency. At the surface, the CWA looks to see chances for precipitation on each day during the extended period. On Thursday, a surface low looks to move near the CO/KS/NE border bringing good chances of isolated to scattered thunderstorms across the CWA during the afternoon and evening hours ahead of a cold front with this low. The cold front looks to pass through the CWA on Friday again giving the CWA chances for showers and thunderstorms during the afternoon and evening hours. Models show another backdoor cold front slowly moving over southwestern NE during Saturday which will bring more chances for precipitation during the afternoon and evening hours ahead of the front. Models show this front making its way through the CWA on Sunday again giving some chances for precipitation. On Monday, a stationary front looks to set up in northeastern CO and northwestern KS which may allow for a slight chance for showers and thunderstorms in these areas. Exact timing of the passage on these boundaries still varies between long term models due to the differing upper air scenarios, so these will be monitored for better agreement in future model runs. The Tri-State area should see high temperatures on Thursday in the the middle 80s to middle 90s range followed by Friday through Monday seeing daytime highs staying in the 80s. Tri-State area overnight lows for Thursday and Friday look to stay in the upper 50s to middle 60s with lows on Saturday and Sunday being in the upper 50s to lower 60s. The remainder of the long term period expects overnight lows in the middle 50s to lower 60s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 524 PM MDT Mon Aug 30 2021 KGLD expects to see VFR conditions throughout the 00Z TAF period beginning with southerly winds around 12 kts with vicinity thunderstorms possible. Precipitation chances look to end by 01Z with KGLD winds become southwesterly at 10 kts at 09Z. KMCK sees VFR conditions as well starting with southerly winds around 12 kts before seeing southerly wind shear of 40 kts at 2 kft at 05Z. By 09Z, KMCK winds decrease to around 7 kts before turning southeasterly at 16Z. && .FIRE WEATHER... Issued at 328 PM MDT Mon Aug 30 2021 On Tuesday Elevated to Near Critical fire weather conditions are expected along and west of Highway 27 in the afternoon. Humidity values will reach criteria in the lower to mid teens, while winds will stay below criteria. On Wednesday Elevated to Near Critical fire weather conditions are expected along and west of Highway 27 in the afternoon. Winds expected to reach or exceed criteria(30-40 mph), while humidity values will only drop into the upper teens to around 20 percent. && .CLIMATE... Issued at 328 PM MDT Mon Aug 30 2021 Here are the sites with potential to reach or break record highs for August 31st: Goodland KS 102F/1985+ Burlington CO 99F/1985 Yuma CO 101F/1948 (+) denotes multiple years for a record && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...076 AVIATION...076 FIRE WEATHER...JN CLIMATE...JN
Hazardous weather outlook, Aug 30, 9:57 AM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 857 AM MDT Mon Aug 30 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311500- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 857 AM MDT Mon Aug 30 2021 /957 AM CDT Mon Aug 30 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Elevated fire weather conditions are possible as winds gust up to 25 mph, mainly west of Highway 27. Potential for thunderstorms late this afternoon into the evening. Thunderstorms are expected to be scattered in coverage and mainly north of I-70. A few could be severe producing wind gusts up to 70 mph and up to one and a half inch hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Near Critical fire weather conditions are possible Tuesday afternoon along and west of the Colorado border as RH values drop into the mid teens. Near Critical fire weather conditions are possible Wednesday through much of the daylight hours as winds gust up to 30 to 35 mph across the entire Tri-State area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. There is currently a low chance it would be needed this afternoon/evening.
In the hours before
Special weather statement, Aug 30, 5:25 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Goodland KS
425 PM MDT Mon Aug 30 2021
COZ090-091-KSZ001-013-302300-
Kit Carson County CO-Yuma County CO-Sherman KS-Cheyenne KS-
425 PM MDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southeastern Yuma
County in northeastern Colorado, northeastern Kit Carson County in
east central Colorado, southwestern Cheyenne and northwestern Sherman
Counties in northwestern Kansas through 500 PM MDT/600 PM CDT/...
At 425 PM MDT/525 PM CDT/, Doppler radar was tracking a strong
thunderstorm 6 miles south of Bonny Reservoir, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Kit
Carson County County in east central Colorado, southeastern Yuma
County County in northeastern Colorado, northwestern Sherman and
southwestern Cheyenne Counties in northwestern Kansas.
This includes Highway 385 between mile markers 198 and 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3945 10231 3962 10225 3961 10185 3936 10198
TIME...MOT...LOC 2225Z 270DEG 14KT 3953 10219
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TTSpecial weather statement, Aug 30, 5:59 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Goodland KS
459 PM MDT Mon Aug 30 2021
KSZ001-002-013-302330-
Rawlins KS-Sherman KS-Cheyenne KS-
459 PM MDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of Cheyenne,
southwestern Rawlins and northeastern Sherman Counties in
northwestern Kansas through 530 PM MDT/630 PM CDT/...
At 458 PM MDT/558 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northeast of St. Francis, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Rawlins, northeastern Sherman and Cheyenne Counties in northwestern
Kansas, including the following locations... Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3957 10197 4000 10181 3996 10134 3952 10140
TIME...MOT...LOC 2258Z 273DEG 25KT 3988 10170
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
TTSpecial weather statement, Aug 30, 6:00 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Goodland KS
500 PM MDT Mon Aug 30 2021
COZ091-KSZ013-302330-
Kit Carson County CO-Sherman KS-
500 PM MDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of east central Kit
Carson and northwestern Sherman Counties through 530 PM MDT...
At 500 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Kanorado, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Kit
Carson County and northwestern Sherman Counties.
This includes Interstate 70 in Kansas between mile markers 16 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3957 10205 3954 10161 3932 10163 3936 10220
3948 10221
TIME...MOT...LOC 2300Z 273DEG 25KT 3948 10201
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
TTSpecial weather statement, Aug 30, 6:29 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Goodland KS
529 PM MDT Mon Aug 30 2021
KSZ013-310000-
Sherman KS-
529 PM MDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of central Sherman
County through 600 PM MDT...
At 528 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ruleton, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Sherman
County, including the following locations... Goodland, Edson.
This includes Interstate 70 in Kansas between mile markers 1 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3952 10203 3951 10150 3923 10154 3927 10205
TIME...MOT...LOC 2328Z 279DEG 20KT 3946 10182
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TTSpecial weather statement, Aug 30, 6:58 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Goodland KS
558 PM MDT Mon Aug 30 2021
KSZ013-310030-
Sherman KS-
558 PM MDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of central Sherman
County through 630 PM MDT...
At 558 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ruleton, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goodland.
This includes Interstate 70 in Kansas between mile markers 3 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3931 10202 3947 10192 3941 10151 3915 10172
3922 10201
TIME...MOT...LOC 2358Z 294DEG 11KT 3936 10188
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TTSpecial weather statement, Aug 30, 7:01 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Goodland KS
701 PM CDT Mon Aug 30 2021
KSZ002-310030-
Rawlins KS-
701 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of central Rawlins
County through 730 PM CDT...
At 700 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Atwood, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Atwood around 720 PM CDT.
Other locations in the path of this storm include Ludell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3972 10126 3991 10125 3993 10081 3966 10084
TIME...MOT...LOC 0000Z 274DEG 19KT 3982 10116
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:01 PM CDT | Special Weather Statement | GLD | Rawlins | 29 min |
| Aug 30, 7:28 PM CDT | Special Weather Statement | GLD | Sherman | 32 min |
| Aug 30, 7:57 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 33 min |
| Aug 30, 8:04 PM CDT | Special Weather Statement | GLD | Sherman | 26 min |
| Aug 30, 8:27 PM CDT | Special Weather Statement | GLD | Decatur | 33 min |
| Aug 30, 8:29 PM CDT | Special Weather Statement | GLD | Logan | 31 min |
| Aug 30, 8:56 PM CDT | Special Weather Statement | GLD | Norton | 34 min |
| Aug 30, 8:59 PM CDT | Special Weather Statement | GLD | Logan | 31 min |
| Aug 30, 9:27 PM CDT | Special Weather Statement | GLD | Logan | 33 min |
| Aug 30, 9:29 PM CDT | Special Weather Statement | GLD | Norton | 31 min |
| Aug 30, 9:58 PM CDT | Special Weather Statement | GLD | Gove | 47 min |
| Aug 30, 10:45 PM CDT | Special Weather Statement | GLD | Gove | 45 min |
| Aug 31, 4:29 PM CDT | Special Weather Statement | GLD | Sherman | 16 min |
| Aug 31, 4:46 PM CDT | Special Weather Statement | GLD | Sherman | 14 min |
| Aug 31, 4:59 PM CDT | Special Weather Statement | GLD | Sherman | 16 min |
| Aug 31, 5:14 PM CDT | Special Weather Statement | GLD | Sherman | 16 min |
| Aug 31, 5:29 PM CDT | Special Weather Statement | GLD | Sherman | 16 min |
| Aug 31, 5:31 PM CDT | Special Weather Statement | GLD | Wallace | 14 min |
| Aug 31, 5:42 PM CDT | Special Weather Statement | GLD | Wallace | 18 min |
| Aug 31, 5:45 PM CDT | Special Weather Statement | GLD | Sherman | 15 min |
| Aug 31, 5:57 PM CDT | Special Weather Statement | GLD | Wallace | 18 min |
| Aug 31, 6:14 PM CDT | Special Weather Statement | GLD | Logan | 16 min |
| Aug 31, 6:30 PM CDT | Special Weather Statement | GLD | Logan | 15 min |
| Aug 31, 6:43 PM CDT | Special Weather Statement | GLD | Logan | 17 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.